| Catalog Number |
71631626 |
| Medical Device Problem Codes |
Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, the 3mmx1000mm ball tp gde rds pierced through the packaging, deeming them unsterile and unusable.As this was noticed upon inspection, there was no patient involvement.
Additional Manufacturer Narrative
H3, h6: the product was not returned for evaluation, however, previous complaints were received for this part number and investigated, in which the reported failure mode was confirmed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the packaging sequence, the guide rod should be fully inserted into the foam end cap on both ends.The guide with the foams should be placed inside the pouch and sealed as close to the end cap as possible to prevent the detachment of end caps during transit.A new packaging upgrade is in progress, which will mitigate the occurrence of this type of failure.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include mishandling in storage or shipping.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device reveals a pronounced hole, with the guide rod sticking out of said hole.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the packaging sequence, the guide rod should be fully inserted into the foam end cap on both ends.The guide with the foams should be placed inside the pouch and sealed as close to the end cap as possible to prevent the detachment of end caps during transit.A new packaging upgrade is in progress, which will mitigate the occurrence of this type of failure.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include damage during shipping, mishandling and/or storage.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
Additional Manufacturer Narrative
Section h6 was updated.Section h10: the associated device was returned and evaluated.Visual inspection confirmed the stated failure mode a review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported event.A complaint history review revealed similar events for the listed device over the previous 12 months, but no similar events for the batch.A review of the risk management file found this failure mode has been previously identified and the risk level is within anticipated limits.At this time, we have no reason to suspect that the product failed to meet specifications at the time of manufacture.While we were unable to identify a definitive root cause for the reported event, factors that could contribute to this issue include damage due to mishandling during shipping or storage.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference: (b)(4).